MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA MAXZERO; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA MAXZERO; INTRAVASCULAR CATHETER
Catalog Number 383551
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva 24 ga x 0.75in sp with maxzero needle retraction failed it was reported by the customer that flashback noted but unable to advance therefore removed.Upon removal, it was noticed that the needle did not retract all the way and had punctured the catheter.Verbatim: rcc received a complaint via email.Email(s) attached.Iv inserted.Flashback noted but unable to advance therefore removed.Upon removal, it was noticed that the needle did not retract all the way and had punctured the catheter.Item - 383551 lot - 5136556.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issues of difficulty advancing slider and needle retraction were not confirmed upon inspection of the photo.However, it was observed that the cannula had pierced through the catheter tubing.Bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and sample submitted for evaluation.The reported issues of difficulty advancing slider and needle retraction failure were confirmed upon inspection of the sample.Analysis of the sample showed that the cannula had a bend and had pierced through the catheter.An activation test was performed on the sample, and it was observed that the sample could not be fully activated due to the needle bend.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
NEXIVA MAXZERO
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23979870
Report Number2243072-2025-01562
Device Sequence Number10717030
Product Code FOZ
UDI-Device Identifier00382903835515
UDI-Public(01)00382903835515(11)250520(17)280430(10)5136556
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383551
Device Lot Number5136556
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/20/2026
02/03/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/21/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown